U.S. doctors online nowAsk doctors free
CA
A 27-year-old member asked:

What causes red streaks up the arm where iv fluids were given?

2 doctor answers7 doctors weighed in
Dr. Jin Packard
Dr. Jin Packardanswered
Emergency Medicine 7 years experience
Lymphangitis: Lymphangitis is infection along lymphatic vessels, usually following skin trauma. It typically tracks from the site of injury toward the torso. It is likely that bacteria got into the IV site and caused a skin infection which develops into this condition. It's very important that you talk to your doctor and get this examined. If it is lymphangitis, you may need antibiotic treatment.
Dr. Robert Wilson
Addiction Medicine 46 years experience
Various: Red streaks may be over your vein and be normal reaction to the IV, however they may also indicate an infection, best check it out with your primary care doctor. Especially so if you also have swelling, warmth, or pain.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Oct 26, 2018

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.